Birth control pill and acne argh!!

Discussion in 'General Sex Discussion' started by Starfish, Feb 28, 2004.

Thread Status:
Not open for further replies.
  1. Starfish

    Starfish New Member

    Feb 28, 2004
    Likes Received:
    Hi everyone. I'm Starfish and am new to these forums. Found this as I was searching the net about birth control pills and acne. Hope you guys can offer me some helpful assistance. I really like the site. :)

    Here's the background info.

    I started taking birth control pills last Friday. So it's been a full week since I have been on them, and I have been taking each pill every day at the exact time, so I am on track and everything.

    However, I have run into a slight problem and because my doctor (s) and my pharmacist have different opinions as to what I should do, I am hoping people who may have had experiences like me could offer a wider range of opinion.

    Since I started last week, I have yet to see any bad side effects associated with the pill. Maybe a little tiny bit of breast tenderness and very very light brown, almost like regular discharge just a little darker ( hardly bloody) discharge here and there since my period finished. My period usually lasts about five days but this discharge has continued. ( my pack told me to start on the first day of my period, which I have). Those haven't bothered me at all, it's not like I am bleeding heavily or anything and pantiliners are just fine.

    BUT. My normally really clear face (sob) has become similar to that of a supreme deluxe pizza with all the toppings after about five days on this pill and it's all bumpy and horrible!! (sob). I wondered if this was just one of the other common side effects of the pill I have been reading about, and should I just wait a few more cycles and see if the acne clears up on its own, or if it's a reaction telling me the pill isn't right for me and should I change pills as soon as I can?

    My doctor(s), one tells me to just stop the pack I am taking now, wait, and just change pills when my next period comes. But doesn't that cause withdrawal bleeding and just throw my system out of whack? Or is it no big deal after just a week of being on this pill? Isn't it bad to just stop in mid packet whatever the annoying minor side effect is? Plus that means protection goes bye bye.

    My other doctor (actually I went to my friend's doc for more info) tells me to finish up the pack I have right now, and be patient about my pizza face, and then switch to new pills once this pack is done (without the resting period) and see how that goes.

    My pharmicist tells me to stay on the pills and wait one to three cycles, sometimes it just takes adjusting to the pill and the acne could clear, just like nausea headaches and other common side effects. I am just afraid that's not going to happen and I am going to have to suffer with a bumpy, itchy, acne filled face when I could have changed to a more suitable pill sooner.

    So any suggestions as to what route I should take?

    I am also afraid of switching right now cuz then won't the taking effect of the pill have to be started all over again? I am definitely going to use a condom, but I;d like to be doubly protected if I can...

    Thanks for reading this post! And good day.
  2. Logger

    Gold Member

    Dec 6, 2003
    Likes Received:
    Pill Options

    It sounds like you understand the options. If you stop the pills before the end of the cycle of pills, then you have to wory abouthieghtened fertility. You might aalso you Koromex spermicidal Jelly, a diaphram or foam for extra protection with the condom.

    There were some pills advertized on TV that are low dosage, yet effective. Have you read the PDR on the pills you are taking? Is Acne Rash a recognized side effect in the PDR?

    What about the morning after pill?
Thread Status:
Not open for further replies.